Alert archive / Texas / Dense Fog Advisories in 2021

Dense Fog Advisory 9, NWS Austin/San Antonio, TX

October 21, 20217 counties in Texas

NWS Austin/San Antonio, TX issued this dense fog advisory at Oct 21, 2021, 3:38 AM CDT for 7 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2021, 3:38 AM CDT (08:38 UTC)
Expired
Oct 21, 2021, 10:00 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Karnes County, TX, Lavaca County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 65 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS74 KEWX 210838
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
338 AM CDT Thu Oct 21 2021

TXZ209-220>225-211500-
/O.NEW.KEWX.FG.Y.0009.211021T0838Z-211021T1500Z/
Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-
Including the cities of La Grange, Pleasanton, Floresville, 
Karnes City, Gonzales, Cuero, and Hallettsville
338 AM CDT Thu Oct 21 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Fayette, Atascosa, Wilson, Karnes, Gonzales, De Witt 
  and Lavaca Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low-beam headlights, and leave 
plenty of distance between you and vehicles ahead.

&&

$$
1 follow-up statement
397 
WWUS74 KEWX 211451
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
951 AM CDT Thu Oct 21 2021

TXZ209-220>225-211600-
/O.EXP.KEWX.FG.Y.0009.000000T0000Z-211021T1500Z/
Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-
Including the cities of La Grange, Pleasanton, Floresville, 
Karnes City, Gonzales, Cuero, and Hallettsville
951 AM CDT Thu Oct 21 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

While a few spots across South Central Texas continue to report
patch dense fog, like Kerrville and La Grange, visibility across
most areas has risen to 1 mile or more. For this reason we will
let the Dense Fog Advisory expire at 10 AM. More fog is expected
Friday morning across parts of South Central Texas. 

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Oct 21, 2:24 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 21, 2:24 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
224 AM CDT Thu Oct 21 2021

.SHORT TERM (Today through Friday)...
A weak cold front across Northwest and North Texas is forecast to
slow its southward progress, remaining just north of the CWA through
the day. South of the front this morning, areas of fog are possible
this morning across the Coastal Plains, where it could become dense.
Stratus is also expected to develop along the Rio Grande closer to
sunrise. The fog should dissipate late morning and stratus early
afternoon. Otherwise, warm today with high temperatures in the 80s.
Convective chances will remain primarily west of the CWA this
afternoon, over the Davis Mountains and Sierra del Burro. However
there is a low chance that isolated showers could develop near the
front this afternoon and tonight. The front is indicated by several
models to briefly slip south into Llano, Burnet, Williamson, Travis,
and Lee counties tonight, so this is where we will watch for any low
potential for isolated showers.

The front is forecast to lift back north as a warm front on Friday.
Warm, humid southeasterly flow will prevail Friday, and with the
exception of a few isolated showers across the far southeast CWA the
majority of the area should remain dry. High temperatures continue
in the 80s, near 90 across the southwest CWA.

&&

.LONG TERM (Friday Night through Wednesday)...
The passage of a weak upper level trough bringing upward forcing of
an unseasonably moist airmass could generate isolated showers and
thunderstorms east of I-35 Saturday afternoon. Upper level ridging
builds in Sunday into Monday leading to subsidence and no rain
chances. However, cannot rule out a shower or two over far eastern
areas during the afternoon due to heating. The passage of a deep
upper level trough and associated Pacific cold front brings upward
forcing of the continued unseasonably moist airmass to generate at
least slight chances of showers and thunderstorms Tuesday into
Wednesday. In addition, there is a potential for a slug of eastern
Pacific moisture, perhaps from the remnants of a tropical cyclone
moving over our area that could bring a brief period of heavier
rains. However, rainfall amounts currently appear to be much less
than our heavy rain event of a week ago. There remains much
uncertainty as the GFS is trending toward a slowing and closing off
upper level low while the ECMWF/CMC are more progressive on the
trough with the CMC keeping the tropical cyclone intact over the
Eastern Pacific. We expect the forecast to be fine tuned as we get
into that time period. Temperatures will run well above average for
the latter third of October due to a continued southerly lower level
flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              86  65  85  67  86 /  -   -   -    0  -
Austin Bergstrom Intl Airport  86  61  85  66  85 /  -   -   -    0  10
New Braunfels Muni Airport     86  64  86  66  85 /  -   -   -    0  -
Burnet Muni Airport            83  63  84  66  83 /  10  20   0   0  -
Del Rio Intl Airport           88  67  90  69  91 /  10  10   0   0  -
Georgetown Muni Airport        85  64  85  66  85 /  -   20   0   0  -
Hondo Muni Airport             86  64  87  66  88 /  -   -    0   0  -
San Marcos Muni Airport        86  63  85  65  85 /  -   -   -    0  -
La Grange - Fayette Regional   87  66  87  68  86 /  -   -   -    0  20
San Antonio Intl Airport       84  66  85  67  85 /  -   -   -    0  -
Stinson Muni Airport           87  67  87  69  88 /  -   -   -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...76
Long-Term...04
Hazardous weather outlook, Oct 21, 3:02 AM CDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
302 AM CDT Thu Oct 21 2021

TXZ171>173-183>194-202>209-217>225-228-220815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
302 AM CDT Thu Oct 21 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.